Alert archive / Virginia / High Wind Watches in 2013
High Wind Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Feb 24, 2013, 4:27 PM EST for Smyth County, Tazewell County, Virginia. It took effect at Feb 25, 2013, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 4:27 PM EST (21:27 UTC)
- In effect from
- Feb 25, 2013, 10:00 PM EST
- Expired
- Feb 25, 2013, 4:16 AM EST
- In force
- Issued by
- NWS Blacksburg, VA
Counties Smyth County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS71 KRNK 242127 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 427 PM EST SUN FEB 24 2013 ...STRONG WIND GUSTS ARE POSSIBLE LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON ACROSS THE MOUNTAIN EMPIRE... .A DEEP LOW PRESSURE SYSTEM WILL PASS FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES MONDAY NIGHT AND TUESDAY. DUE TO A VERY TIGHT PRESSURE GRADIENT ACROSS THE REGION BETWEEN THIS LOW PRESSURE SYSTEM AND HIGH PRESSURE OVER NEW ENGLAND...POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS PORTIONS OF THE MOUNTAIN EMPIRE AS THE STRONG SOUTHEASTERLY WINDFLOW BECOMES ENHANCED BY THE LOCAL TERRAIN. WIND SPEEDS ARE EXPECTED TO DIMINISH BY TUESDAY EVENING AS LOW PRESSURE BEGINS TO MOVE AWAY FROM THE AREA. VAZ007-009-250530- /O.NEW.KRNK.HW.A.0002.130226T0300Z-130226T2100Z/ TAZEWELL-SMYTH- INCLUDING THE CITIES OF...TAZEWELL...MARION 427 PM EST SUN FEB 24 2013 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * LOCATIONS...PORTIONS OF THE MOUNTAIN EMPIRE REGION OF VIRGINIA. * HAZARDS...STRONG AND POTENTIALLY DAMAGING WIND GUSTS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON. * IMPACTS...SMALL TREES AND TREE LIMBS MAY FALL. ISOLATED POWER OUTAGES POSSIBLE. LOOSE OUTDOOR OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
092 WWUS71 KRNK 250226 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 926 PM EST SUN FEB 24 2013 ...STRONG WIND GUSTS ARE POSSIBLE LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON ACROSS THE MOUNTAIN EMPIRE... .A DEEP LOW PRESSURE SYSTEM WILL PASS FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES MONDAY NIGHT AND TUESDAY. DUE TO A VERY TIGHT PRESSURE GRADIENT ACROSS THE REGION BETWEEN THIS LOW PRESSURE SYSTEM AND HIGH PRESSURE OVER NEW ENGLAND...POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS PORTIONS OF THE MOUNTAIN EMPIRE AS THE STRONG SOUTHEASTERLY WINDFLOW BECOMES ENHANCED BY THE LOCAL TERRAIN. WIND SPEEDS ARE EXPECTED TO DIMINISH BY TUESDAY EVENING AS LOW PRESSURE BEGINS TO MOVE AWAY FROM THE AREA. VAZ007-009-251030- /O.CON.KRNK.HW.A.0002.130226T0300Z-130226T2100Z/ TAZEWELL-SMYTH- INCLUDING THE CITIES OF...TAZEWELL...MARION 926 PM EST SUN FEB 24 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * LOCATIONS...PORTIONS OF THE MOUNTAIN EMPIRE REGION OF VIRGINIA. * HAZARDS...STRONG AND POTENTIALLY DAMAGING WIND GUSTS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON. * IMPACTS...SMALL TREES AND TREE LIMBS MAY FALL. ISOLATED POWER OUTAGES POSSIBLE. LOOSE OUTDOOR OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
996 WWUS71 KRNK 250916 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 416 AM EST MON FEB 25 2013 ...SOUTHEAST WINDS WILL BE STRONG LATE TONIGHT INTO TUESDAY ACROSS THE MOUNTAIN EMPIRE AND SOUTHERN WEST VIRGINIA... .A STRONG STORM SYSTEM MOVES INTO THE MID MISSISSIPPI VALLEY TONIGHT...CROSSING INTO THE OHIO VALLEY AND CAROLINAS TUESDAY. WINDS OUT OF THE SOUTHEAST AHEAD OF THIS SYSTEM WILL BE GUSTING OVER 45 MPH AT TIMES AFTER MIDNIGHT TONIGHT AND LASTING INTO EARLY TUESDAY AFTERNOON. SOME GUSTS WILL EXCEED 55 MPH ACROSS THE HIGHER ELEVATIONS OF TAZEWELL AND SMYTH COUNTIES ESPECIALLY TUESDAY MORNING. ONCE THE FRONT MOVES BY TUESDAY AFTERNOON...THE WINDS WEAKEN. VAZ007-009-251730- /O.UPG.KRNK.HW.A.0002.130226T0300Z-130226T2100Z/ /O.NEW.KRNK.HW.W.0006.130226T0500Z-130226T2100Z/ TAZEWELL-SMYTH- INCLUDING THE CITIES OF...TAZEWELL...MARION 416 AM EST MON FEB 25 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...MOUNTAIN EMPIRE OF SOUTHWEST VIRGINIA...ESPECIALLY BURKES GARDEN...TAZEWELL...SALTVILLE AND SOUTH OF CHILHOWIE. * HAZARDS...DAMAGING WIND GUSTS OVER 55 MPH. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60MPH. * TIMING...AFTER MIDNIGHT TONIGHT...THROUGH TUESDAY AFTERNOON. THE STRONGEST WINDS WILL BE AROUND DAWN TUESDAY THROUGH MIDDAY. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE...LEADING TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. && $$ WVZ042-251730- /O.NEW.KRNK.WI.Y.0010.130226T0500Z-130226T2100Z/ MERCER- INCLUDING THE CITIES OF...BLUEFIELD...FLAT TOP 416 AM EST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY. * LOCATIONS...MAINLY WEST OF INTERSTATE 77. * HAZARDS...STRONG WIND GUSTS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...AFTER MIDNIGHT TONIGHT INTO TUESDAY AFTERNOON. * IMPACTS...SOME SMALLER TREES COULD FALL AND ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4 && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Feb 24, 12:53 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 24, 12:53 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1253 PM EST SUN FEB 24 2013 .SYNOPSIS... HIGH PRESSURE MOVES FROM THE OHIO VALLEY INTO THE NORTHEAST THROUGH MONDAY. A STORM SYSTEM DEVELOPING OVER THE CENTRAL U.S. WILL MOVE INTO THE OHIO VALLEY AND SHIFT A FRONT INTO THE AREA BY TUESDAY. THIS SYSTEM SLOWS DOWN BUT MOVES FROM THE OHIO VALLEY INTO THE NORTHEAST BY THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1250 PM EST SUNDAY... NO MAJOR CHANGES TO THE FORECAST FOR THIS AFTERNOON. HAVE MADE ONLY MINOR TWEAKS TO HOURLY TEMPERATURE...DEW POINT...WIND/GUSTS...AND SKY COVER TO REFLECT THE LATEST OBSERVATIONS AND EXEPCTED TRENDS THE REMAINDER OF THE AFTERNOON. AS OF 956 AM EST SUNDAY... ONLY HAVE MADE SOME MINOR ADJUSTMENTS TO THE ONGOING FORECAST. CLOUDS/FOG CONTINUE TO ERODE ALONG THE EASTERN FLANKS OF THE FORECAST AREA. ANTICIAPTE THIS TREND TO CONTINUE INTO THE EARLY AFTERNOON. UPSLOPE CLOUD ROLLS ARE A BIT MORE ROBUST OVER SOUTHEAST WEST VIRGINIA THAN EARILER INDICATED. HAVE INCREASED CLOUDINESS THERE IN THE NEAR TERM...BUT ANTICIPATE A TREND TOWARD FEWER CLOUDS AS THE AFTERNOON PROGRESSES. TEMPERATURES...WEST OF THE PREVIOUS CLOUD/FOG AREA...ACROSS SOUTHSIDE VIRGINIA AND NEIGHBORING PARTS OF NORTH CENTRAL NORTH CAROLINA ARE EXPERIECING TEMPERATURES A FEW DEGREES MILDER THAN FORECAST. HAVE ADJUSTED UPWARD EXPECTED HIGH TEMPERATURES IN THIS REGION TO AROUND 60-61 DEGREES. ELSEWHERE...HAVE TWEAKED HOURLY TEMPERATURE...DEW POINT...WIND/GUST...AND SKY COVER GRIDS TO RFLECT THE LATEST OBSERVATIONS AND EXPECTED TRENDS INTO THE EARLY AFTERNOON. AS OF 630 AM SUNDAY... DENSE FOG MAINLY CONFINED TO AREAS EAST OF A LYH/DAN LINE...AND PATCHY. MOST CONCENTRATION SEEMS TO BE ALONG AND SOUTH OF THE CWA WITH WFO RAH. WILL KEEP THE SPECIAL WX STATEMENT AS IS. LOOKING FOR FOG TO ERODE BY 900 AM. SKIES SHOULD CLEAR AS WELL WITH LINGERING STRATO CU OVER SE WV. PREVIOUS VALID DISCUSSION... WINDS WILL BEGIN PICKING UP AND SHOULD BE A BREEZY DAY MAINLY IN THE MOUNTAINS. NOT GOING TO SEE ANY MAJOR GUSTS AS 8H WINDS ARE 30 KTS SO LIMITING GUSTS TO 30 MPH. THE AIR BEHIND THIS SYSTEM IS NOT THAT COLD AND NOT MUCH CHANGE IN AIRMASS...SO WILL SEE HIGHS AT OR ABOVE SEASONAL NORMS...ALTHOUGH MAY HAVE CLOUDS LINGER LONG ENOUGH IN THE MTNS OF GREENBRIER COUNTY TO KEEP THEM IN THE 30S. MOST AREAS WEST OF THE BLUE RIDGE WILL REACH AROUND 50...WHILE THE FOOTHILLS/PIEDMONT RISE INTO THE MID 50S TO NEAR 60. TONIGHT...HIGH PRESSURE WORKS EAST AND SOUTHEAST FROM THE OHIO VALLEY WITH WINDS SUBSIDING. MADE SOME DOWNWARD ADJUSTMENT ON LOW GIVEN THAT SKIES SHOULD STAY CLEAR WITH HIGH LEVEL CIRRUS NOT ARRIVING INTO THE NC COUNTIES UNTIL DAWN MONDAY. ATTM...WENT CLOSER TO LOCAL MOS WITH UPPER TEENS TO MID 20S WEST IN THE UPPER 20S...LOWER 30S EAST. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 339 AM EST SUNDAY... ANOTHER WEDGE WILL WORK ITS WAY SOUTH DOWN THE EASTERN SIDE OF THE APPALACHIAN MOUNTAINS MONDAY. MEANWHILE TO OUR WEST...A CLOSED UPPER LEVEL LOW WILL MOVE EAST ACROSS THE SOUTHERN PLAINS AND GENERATE A DISTURBANCE ALONG THE GULF STATES. MOISTURE FROM THE GULF DISTURBANCE WILL OVERRUN THE WEDGE MONDAY NIGHT INTO TUESDAY. EVAPORATIVE COOLING AT THE ONSET WILL HAVE RAIN MIXING WITH SNOW AND SLEET. TOWARDS SUNRISE...TEMPERATURES DIP BELOW FREEZING ALONG EASTERN SLOPES OF THE BLUE RIDGE AND IN THE VALLEYS OF THE NEW RIVER...ROANOKE...SOUTHERN SHENANDOAH AND GREENBRIER TO HAVE LIGHT ICE ACCRETIONS FROM FREEZING RAIN. FREEZING RAIN POTENTIAL CONTINUES INTO EARLY TUESDAY AFTERNOON...THEN WARM AIR AND INCREASING RAINFALL RATES SHOULD TURN EVERYONE OVER TO RAIN. FORECAST SOUNDINGS LOOK SIMILAR TO FRIDAY MORNINGS OVERRUN EVENT. HOWEVER...THESE SOUNDINGS DO NOT HAVE A PRONOUNCE WARM NOSE AS THEY DID FRIDAY. ALSO AT THE ONSET...PROFILES ARE VERY CLOSE TO BEING ISOTHERMAL THROUGH 12Z/7AM...AND WE MAY END UP WITH MORE SNOW/SLEET THAN THE MODELS ARE SUGGESTING. THIS EVENT STARTS IN THE 4TH PERIOD AND THEREFORE WILL NOT HAVE ANY HEADLINES. TUESDAY MORNING FIRST GUESS SNOW/SLEET ACCUMULATIONS ARE AROUND 0.50 TO 1.0 INCH AND LESS THAN 0.20 OF AN INCH OF ICE FROM FREEZING RAIN. RAINFALL AMOUNTS INTO TUESDAY EVENING COULD APPROACH ONE INCH...ESPECIALLY ALONG EASTERN SLOPES. DOWNSLOPING SOUTHEASTERLY FLOW MAY ALSO REACH ADVISORY CRITERIA ALONG WESTERN SLOPES OF SE WV/SW VA MONDAY NIGHT INTO TUESDAY. BY TUESDAY AFTERNOON...MODERATE TO HEAVY RAINFALL IS EXPECTED TO TRACK ACROSS THE REGION. THIS RAINFALL AND PRESSURE FALLS IN THE OHIO VALLEY WILL ERODE THE WEDGE FROM WEST TO EAST. THIS WEDGE MAY LINGER IN TO THE EVENING ACROSS THE HILL CITY AREA OF LYNCHBURG. WARM AIR WILL FOLLOW THE RAIN AND TEMPERATURES WILL LIKELY RISE THROUGH MIDNIGHT BEFORE FALLING DURING THE EARLY MORNING HOURS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 300 PM EST SATURDAY... BROAD UPPER LEVEL LOW OVER THE GREAT LAKES WEDNESDAY WILL TRAVEL EASTWARD AND REACH THE ATLANTIC OCEAN SATURDAY. SERIES OF SHORTWAVE ROTATE AROUND THE UPPER LOW RESULTING IN ROUNDS OF PRECIPITATION...RAIN AND SNOW SHOWERS/PHASE IS BOUNDARY LAYER TEMPERATURE DEPENDENT/. TRIMMED HPCGUIDE POPS FOR WEDNESDAY MORNING CONFINING POPS TO THE WEST WEDNESDAY MORNING. SHORTWAVE WILL TRAVEL EAST ACROSS OUR REGION WEDNESDAY NIGHT INTO THURSDAY WITH LIGHT PRECIPITATION. COLD NORTHWEST FLOW PATTERN EXPECTED FOR THE THURSDAY INTO THE WEEKEND. WITH TROUGH AMPLIFYING IN THE EAST...EXPECT A COOLING TREND FOR HIGH TEMPERATURES DURING THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 1220 PM EST SUNDAY... THE INFLUENCE OF HIGH PRESSURE WILL MAINTAIN VFR CONDITIONS ACROSS THE REGION THROUGH MONDAY. WIND GUSTS WILL SUBSIDE ACROSS THE AREA AROUND 22Z/5PM AS THE PRESSURE GRADIENT SLACKENS AND THE NOCTURNAL INVERSION BEGINS TO DEVELOP. FLIGHT CONDITIONS WILL FALL INTO THE IFR/MVFR RANGE MONDAY NIGHT INTO TUESDAY AS MOISTURE ASSOCIATED WITH LOW PRESSURE SYSTEMS MOVING THROUGH THE MID WEST AND ALSO THE EAST COAST IMPACTS THE REGIONW WITH WINTRY WEATHER. IN THE WAKE OF THIS SYSTEM...GUSTY NORTHWEST WINDS AND RESIDUAL MOSITURE WILL MAINTAIN SCATTERED MVFR SNOW SHOWERS ACROSS THE MOUNTAINS TUESDAY NIGHT THROUGH THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/WP NEAR TERM...DS/WP SHORT TERM...RCS LONG TERM...KK AVIATION...DS
Hazardous weather outlook, Feb 24, 3:57 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 357 AM EST SUN FEB 24 2013 NCZ001>006-018>020-VAZ011>020-022>024-032>035-043>047-058-059- WVZ043>045-250900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-SUMMERS-MONROE-GREENBRIER- 357 AM EST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINTRY MIX IS EXPECTED LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS IS ESPECIALLY TRUE ALONG AND EITHER SIDE OF THE BLUE RIDGE. SOME LIGHT SNOW OR SLEET ACCUMULATION ALONG WITH ICE IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-WVZ042-250900- TAZEWELL-SMYTH-BLAND-MERCER- 357 AM EST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHEAST WINDS COULD GUST OVER 40 MPH AFTER LATE MONDAY NIGHT. WINTRY MIX OF PRECIPITATION IS POSSIBLE AS WELL DURING THIS TIME...MAINLY EAST OF INTERSTATE 77. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Virginia, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.